MAUDE Adverse Event Report: SYNTHES GMBH REDUCTION DRIVE UNIT WITH REVERSE; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

SYNTHES GMBH REDUCTION DRIVE UNIT WITH REVERSE; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Catalog Number 511.786
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Additional narrative: as of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.Reporter¿s phone number is not available.Udi: (b)(4).
 
Event or Problem Description
It was reported from (b)(6) that during a tibia osteosynthesis procedure, it was observed that the reduction drive unit device had issues with the stream coupling and uncoupled during reaming.It was reported there were no delays in the surgical procedure.It was not reported whether a spare device was available for use.There was patient involvement.There were no injuries, medical intervention or prolonged hospitalization.The exact date of this event was unknown but was noted to have occurred in 2021.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Device was used for treatment, not diagnosis.Investigation summary: the device was not returned for evaluation.Therefore, the complaint cannot be confirmed, and no conclusion can be drawn at this time.Device history record shows the lot of 511.786 product was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacturing process.Device history review: review of the device history record(s) showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.

Brand Name
REDUCTION DRIVE UNIT WITH REVERSE
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer Contact
kara ditty-bovard
eimattstrasse 3
oberdorf 4436
SZ   4436
6107428552
MDR Report Key12665382
Report Number8030965-2021-08814
Device Sequence Number19770711
Product Code HWE
UDI-Device Identifier07611819141865
UDI-Public07611819141865
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number511.786
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2021
Supplement Date Received by Manufacturer01/04/2021
Initial Report FDA Received Date10/20/2021
Supplement Report FDA Received Date01/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/20/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown